Alert archive / Mississippi / River Flood Warnings in 2008
River Flood Warning 40, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Sep 2, 2008, 2:51 PM CDT for Forrest County, Mississippi. It took effect at Sep 3, 2008, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 2, 2008, 2:51 PM CDT (19:51 UTC)
- In effect from
- Sep 3, 2008, 7:00 PM CDT
- Expired
- Sep 3, 2008, 10:38 AM CDT
- In force
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Forrest County, MS
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Creek near Brooklyn (BKNM6).
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02479130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KJAN 021951
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
251 PM CDT TUE SEP 02 2008
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BLACK CREEK NEAR BROOKLYN AFFECTING FORREST COUNTY
RAINFALL FROM 4 TO 5 INCHES HAS OCCURRED ACROSS THE BLACK CREEK
BASIN FROM GUSTOV. MOST OF THE RAINFALL OCCURRED THIS MORNING
WITH A LINE OF RAINFALL THAT TRAINED ACROSS THE AREA FOR SEVERAL
HOURS. RAINFALL POTENTIAL REMAINS HIGH AS GUSTOV MOVES
EVER SO SLOWLY. FORECASTS COULD GO HIGHER IF RAINFALL BEGINS
TRAINING OVER THE AREA ONCE AGAIN.
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
MSC035-040151-
/O.NEW.KJAN.FL.W.0040.080903T1800Z-080904T0900Z/
/BKNM6.1.ER.080903T1800Z.080903T1800Z.080903T1800Z.NO/
251 PM CDT TUE SEP 02 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE BLACK CREEK NEAR BROOKLYN
* FROM WEDNESDAY AFTERNOON TO LATE WEDNESDAY NIGHT
* AT 1:30 PM TUESDAY THE STAGE WAS 14.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY
TOMORROW AFTERNOON.
* IMPACT...AT 20.0 FEET...WIDESPREAD FLOODING OF LOWLAND APPROXIMATELY
5 MILES UP AND DOWNSTREAM OF THE GAGE SITE.
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST DAY TIME
BLACK CREEK
BROOKLYN 20 14.0 TUE 01 PM 19.6 19.3 13.9 20.0 WED 01 PM
$$2 follow-up statements
000
WGUS84 KJAN 030221
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
920 PM CDT TUE SEP 02 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BLACK CREEK NEAR BROOKLYN AFFECTING FORREST COUNTY
TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY
SAFETY MESSAGE...
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
MSC035-040820-
/O.EXT.KJAN.FL.W.0040.080904T0000Z-080904T1500Z/
/BKNM6.1.ER.080904T0000Z.080904T0000Z.080904T0000Z.NO/
920 PM CDT TUE SEP 02 2008
...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING
CONTINUES FOR THE BLACK CREEK NEAR BROOKLYN.
* FROM WEDNESDAY EVENING TO THURSDAY MORNING.
* AT 8:30 PM TUESDAY THE STAGE WAS 13.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER IS NOW FALLING AND IS EXPECTED TO RISE ONCE AGAIN TO NEAR THE FLOOD STAGE OF 20 FEET TOMORROW EVENING.
* IMPACT...AT 20.0 FEET...WIDESPREAD FLOODING OF LOWLAND APPROXIMATELY
5 MILES UP AND DOWNSTREAM OF THE GAGE SITE.
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST DAY TIME
BLACK CREEK
BROOKLYN 20 13.5 TUE 08 PM 16.5 18.7 12.5 20.0 WED 07 PM
$$
MSC067-040819-
/O.EXT.KJAN.FL.W.0039.000000T0000Z-080906T1042Z/
/LURM6.1.ER.080903T1108Z.080904T1200Z.080905T1942Z.NO/
920 PM CDT TUE SEP 02 2008
...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR THE TALLAHALA CREEK AT LAUREL.
* UNTIL LATE FRIDAY NIGHT.
* AT 8:30 PM TUESDAY THE STAGE WAS 12.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW
MORNING AND WILL CONTINUE TO RISE TO NEAR 15.0 FEET BY THURSDAY
MORNING. .
* IMPACT...AT 15.0 FEET...AGRICULTURAL AND LOWLAND FLOODING IS
BECOMING MORE WIDESPREAD ALONG AND NEAR THE CREEK.
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST DAY TIME
TALLAHALA CREEK
LAUREL 13 12.2 TUE 08 PM 13.1 15.0 13.7 15.0 THU 07 AM
$$000
WGUS84 KJAN 031538
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1038 AM CDT WED SEP 03 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
BLACK CREEK NEAR BROOKLYN AFFECTING FORREST COUNTY
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
MSC035-031608-
/O.CAN.KJAN.FL.W.0040.000000T0000Z-080904T1500Z/
/BKNM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1038 AM CDT WED SEP 03 2008
THE FLOOD WARNING IS CANCELLED FOR
THE BLACK CREEK NEAR BROOKLYN.
* AT 9:30 AM WEDNESDAY THE STAGE WAS 11.6 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.0 FEET AND
SHOULD CONTINUE TO FALL.
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST DAY TIME
BLACK CREEK
BROOKLYN 20 11.6 WED 09 AM 10.9 10.5 8.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Sep 2, 2:40 PM CDT, 11 minutes earlier.
Area forecast discussion, Sep 2, 2:40 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT TUE SEP 2 2008
...WET PATTERN TO PERSIST THROUGH MOST OF THE WORK WEEK FROM
THE REMNANTS OF GUSTAV...
.DISCUSSION...LATEST SATELLITE IMAGERY SHOWS REMNANTS OF GUSTAV
SPINNING OVER NORTHWEST LOUISIANA...MOVING QUITE SLOWLY NORTHWEST. SPIRAL
BANDS WILL CONTINUE TO MOVE ACROSS THE REGION FOR THROUGH WEDNESDAY
WITH THE POTENTIAL FOR GUSTY WINDS...HEAVY RAINS AND SOME ISOLATED
TORNADOES. WE HAVE RECEIVED REPORTS OF FLOODING IN SOME OF OUR EAST
AND SOUTHERN COUNTIES.
SHORT RANGE AND MEDIUM RANGE MODELS CONTINUE TO SHOW THAT GUSTAV WILL BE SLOW
TO MOVE ITS INFLUENCE AWAY FROM THE REGION. PRECIPITABLE WATER WILL CONTINUE
TO BE AROUND 2 TO 2.5 INCHES THROUGH THURSDAY NIGHT...WHICH SPELLS FOR MORE
RAINS ON SATURATED SOILS. CONDITIONS WILL STILL FAVOR FOR SOME GUSTY WINDS...
HEAVY RAINS AND ISOLATED TORNADOES THROUGH TONIGHT AS WAVE AFTER WAVE
MOVES ACROSS THE REGION FROM THE WEST AROUND THE REMNANTS OF GUSTAV.
MODELS SHOWS THAT BREEZY CONDITIONS WILL PERSIST ACROSS THE REGION UNTIL
15Z WEDNESDAY. SO WILL HAVE THE WIND ADVISORY FOR THE WESTERN DELTA COUNTIES
AND PARISHES AND A LAKE WIND ADVISORY FOR COUNTIES AROUND THE INTERSTATE 55
CORRIDOR UNTIL 15Z WEDNESDAY. WITH ALL THE TROPICAL MOISTURE AND FLOODING
THAT IS GOING ON WITH THE SPIRAL BANDS WILL EXTEND FLASH FLOOD WATCH UNTIL
7 PM WEDNESDAY EVENING. MODELS SHOWS THAT OUR CHANCES OF RAIN WILL CONTINUE
THROUGH THE END OF THE WORK WEEK. SO HAVE CUT HIGHS SOME FOR WEDNESDAY INTO
THURSDAY AND WENT WITH GUIDANCE ON TONIGHT...WEDNESDAY NIGHT AND THURSDAY
NIGHT. AS FAR AS POPS ARE CONCERN WENT HIGHER THAN MODEL POPS FOR TONIGHT...
WEDNESDAY AND WEDNESDAY NIGHT...THEN WENT MAV POPS FOR THURSDAY-THURSDAY NIGHT.
/17/
&&
.AVIATION...CONTINUED THE RAIN THROUGH WEDNESDAY ACROSS THE AREA. AT
THIS TIME THE REMNANTS OF GUSTAV WERE NOT MOVING VERY MUCH AND THE
SYSTEM WILL LIKELY STALL JUST WEST OF THE AREA. PERIODS OF HEAVY
RAINFALL WILL CONTINUE TO REDUCE VISIBILITIES ACROSS THE AREA
THROUGH AT LEAST WEDNESDAY MORNING. ALTHOUGH...WINDS WILL CONTINUE
TO GUST OVERNIGHT...STILL EXPECTING PATCHY TO DEVELOP OVERNIGHT...SO
MVFR CONDITIONS CAN BE EXPECTED AT MOST LOCATIONS THROUGH AT LEAST
WEDNESDAY AFTERNOON. LEFT GUSTS AT MOST LOCATIONS THROUGH TONIGHT.
WINDS IN THE EAST HAVE TAPERED OFF SLIGHTLY...BUT SPEEDS AT
MEI/HBG/GTR SHOULD REMAIN NEAR 15KTS THROUGH WEDNESDAY ALSO./7/
&&
.PREV DISCUSSION...ISSUED AT 343 AM CDT.
LONG TERM...THE LONG TERM AFTER THU SEEMS MOSTLY INSIGNIFICANT BUT
EYES WILL BE TURNING TWRDS THE TROPICS ONCE AGAIN. THE MDLS
GENERALLY AGREE THAT THE REMNANTS OF GUSTAV WILL FINALLY START TO
PULL OUT OF THE ARKLATEX REGION ON THU. AFTER THAT RAIN CHANCES WILL
DECREASE SIGNIFICANTLY BUT THERE SHOULD BE MORE THAN ENOUGH MOISTURE
IN THE ATMOSPHERE TO HELP GET ISLTD ACTIVITY OFF AND ON. THROUGHOUT
THE EXTENDED I WILL GENERALLY STICK WITH THE GUI VALUES...THE ONLY
EXCEPTION WILL BE WED NIGHT AND THU WHERE I WILL GO ABOUT 10% OR SO
ABV GUI POPS ACROSS THE WEST AND EVEN CNTRL PORTIONS OF THE CWA.
THE MAIN CONCERN IN THE EXTENDED(AT THIS TIME) IS THU. IT LOOKS LIKE
IT WILL BE ANOTHER WET DAY AS A BAND OF SHRA AND ISLTD TSRA DEVELOP.
THERE ARE SOME DIFFERENCES B/T THE MDLS AS TO WHERE THIS WILL N-S
BAND OF RAIN WILL OCCUR BUT IT IS BEGINNING TO LOOK MORE LIKELY
ACROSS THE WRN HALF OF THE CWA. THIS BAND COULD BRING ANOTHER 1-2
INCHES OF RAIN OVER THE NW AND EXACERBATE ANY FLOODING ISSUES THAT
MAY BE OUT THERE FROM TUE AND WED RAINS. WE WILL CONTINUE TO MONITOR
THIS AND IF THE FFA IS EXTENDED INTO WED IT MAY HAVE TO BE EXTENDED
FURTHER INTO THU FOR A FEW AREAS. A LOT WILL DEPEND ON WHAT HAPPENS
OVER THE NEXT 24-36 HRS AND WHERE THIS BAND OF RAIN DEVELOPS ON THU
WHICH IS UNCERTAIN.
AFTER THU WE WILL MOVE INTO WEAK SWRLY FLOW WHICH WILL CONTINUE TO
ALLOW FOR LIGHT SHRA AND MAYBE A FEW TSRA TO DEVELOP EACH DAY BUT
THE RISK OF HEAVY RAIN WILL BE OVER. OF NOTE...EVEN THOUGH TROPICAL
DEPRESSION GUSTAV AND ITS REMNANTS WILL AFFECT US FOR THE NEXT 60
HRS WE WILL STILL NEED TO KEEP AN EYE OUT IN THE ATLANTIC AS
TROPICAL STORM IKE IS FORECAST TO APPROACH THE BAHAMAS AND IT LOOKS
LIKE IT WILL HAVE A SHOT OF GETTING INTO THE GULF. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 82 72 86 / 100 93 66 49
MERIDIAN 71 84 71 88 / 96 92 64 49
VICKSBURG 73 80 72 85 / 100 94 69 44
HATTIESBURG 74 84 73 87 / 94 91 67 48
NATCHEZ 75 82 73 83 / 100 93 72 44
GREENVILLE 71 81 71 83 / 100 97 72 45
GREENWOOD 72 81 72 84 / 100 92 68 51
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING AT 7 PM FOR
MSZ034>037-040>045-047>066-072>074.
WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR MSZ018-019-025-034-
035-040-041.
LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR MSZ026>028-036-
037-042>044-047>050-053>056-059>065-072-073.
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING AT 7 PM FOR LAZ007>009-015-
016-023>026.
WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING AT 7 PM FOR ARZ074-075.
WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR ARZ074-075.
&&Hazardous weather outlook, Sep 2, 2:07 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 207 PM CDT TUE SEP 2 2008 MSZ035>037-040>045-048>052-054>058-062>066-072>074-031915- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- NESHOBA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 207 PM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS OF GUSTAV MAY LEAD TO TORNADOES. IN ADDITION...VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA. RAINFALL AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH THE EVENING. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLOODING IS LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING OCCURS. WHEN APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN. A LAKE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING. BREEZY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE...AS THE REMNANTS OF GUSTAV STALL OVER NORTHWEST LOUISIANA. THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE WESTERN PORTIONS OF THE AREA WEDNESDAY...GENERALLY WEST OF INTERSTATE 55. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL FOR THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAIN MAY LEAD TO MORE FLOODING ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY. LAZ007>009-015-016-023>026-MSZ047-053-059>061-031915- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-JEFFERSON- ADAMS-FRANKLIN MS- 207 PM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND PORTIONS OF WEST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH WEDNESDAY MORNING. WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE...AS THE REMNANTS OF GUSTAV SLOWLY MOVE NORTHWEST. IN ADDITION...PERIODS OF VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA. RAINFALL AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH THIS EVENING. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLOODING IS LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING OCCURS. WHEN APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN. THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE WESTERN PORTIONS OF THE AREA WEDNESDAY AS GUSTAV STALLS OVER NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO MORE FLOODING ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY. ARZ074-075-MSZ018-019-025>034-038-039-046-031915- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- WINSTON-NOXUBEE-KEMPER- 207 PM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING...AS GUSTAV SLOWLY MOVES NORTHWEST. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS MAY LEAD TO TORNADOES. IN ADDITION...VERY HEAVY RAINFALL WILL REMAIN OVER THE REGION. RAINFALL AMOUNTS FROM 1 TO 3 INCHES ARE EXPECTED THROUGH THE EVENING. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLASH FLOODING MAY OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. A LAKE WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH WEDNESDAY MORNING. GUSTY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED. THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE WESTERN PORTIONS OF THE AREA WEDNESDAY...AS GUSTAV STALLS OVER NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO MORE FLOODING ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 2, 1:26 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
126 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD BUDE 31.46N 90.85W
09/02/2008 FRANKLIN MS PUBLIC
SEVERAL ROADS ARE UNDER WATER IN THE BUDE AND MEADVILLE
AREA.
&&
WILSONLocal storm report, Sep 2, 1:30 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TROPICAL STORM BUDE 31.46N 90.85W
09/02/2008 FRANKLIN MS LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN.
&&
WILSONLocal storm report, Sep 2, 1:37 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TORNADO 2 NW OAK VALE 31.46N 89.99W
09/01/2008 LAWRENCE MS PUBLIC
TREES DOWN ALONG RIVER ROAD. LIKELY CAUSED BY A WEAK
TORNADO.
&&
GERARDLocal storm report, Sep 2, 1:44 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG PURVIS 31.14N 89.41W
09/02/2008 LAMAR MS EMERGENCY MNGR
TREES AND POWERLINES DOWN.
&&
WILSONLocal storm report, Sep 2, 1:45 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FLASH FLOOD PURVIS 31.14N 89.41W
09/02/2008 LAMAR MS EMERGENCY MNGR
MOBILE HOME HAS SUSTAINED WATER DAMAGE.
&&
WILSONLocal storm report, Sep 2, 2:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM FUNNEL CLOUD 3 ESE BROOKHAVEN 31.57N 90.40W
09/02/2008 LINCOLN MS EMERGENCY MNGR
REPORTED NEAR HARBOR LANE.
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:12 PM CDT | Flash Flood Warning | JAN | Adams | 3 hr |
| Sep 1, 8:44 PM CDT | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 31 min |
| Sep 1, 10:12 PM CDT | Tornado Warning | JAN | Jasper, Smith | 33 min |
| Sep 1, 10:17 PM CDT | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 42 hr |
| Sep 1, 10:18 PM CDT | Tornado Warning | JAN | Jasper | 12 min |
| Sep 2, 12:46 AM CDT | Tornado Warning | JAN | Jones | 44 min |
| Sep 2, 1:11 AM CDT | Tornado Warning | JAN | Lincoln | 35 min |
| Sep 2, 1:58 AM CDT | Tornado Warning | JAN | Jasper, Smith | 47 min |
| Sep 2, 2:06 AM CDT | Tornado Warning | JAN | Jones | 39 min |
| Sep 2, 2:45 AM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 45 min |
| Sep 2, 3:02 AM CDT | Tornado Warning | JAN | Scott | 28 min |
| Sep 2, 3:29 AM CDT | Tornado Warning | JAN | Smith | 46 min |
| Sep 2, 4:13 AM CDT | Tornado Warning | JAN | Scott, Smith | 47 min |
| Sep 2, 4:30 AM CDT | Tornado Warning | JAN | Jones, Smith | 30 min |
| Sep 2, 4:55 AM CDT | Tornado Warning | JAN | Simpson | 27 min |
| Sep 2, 4:58 AM CDT | Tornado Warning | JAN | Scott, Smith | 62 min |
| Sep 2, 5:30 AM CDT | Areal Flood Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Lincoln, Warren | 4 hr |
| Sep 2, 6:21 AM CDT | Tornado Warning | JAN | Scott | 39 min |
| Sep 2, 6:47 AM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 21 min |
| Sep 2, 7:10 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 50 min |
| Sep 2, 7:20 AM CDT | Tornado Warning | JAN | Jasper, Smith | 40 min |
| Sep 2, 7:24 AM CDT | Tornado Warning | JAN | Jones | 51 min |
| Sep 2, 7:35 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 55 min |
| Sep 2, 7:55 AM CDT | Tornado Warning | JAN | Jasper | 50 min |
| Sep 2, 7:57 AM CDT | Tornado Warning | JAN | Scott, Smith | 48 min |
| Sep 2, 8:03 AM CDT | Tornado Warning | JAN | Rankin | 16 min |
| Sep 2, 8:06 AM CDT | Tornado Warning | JAN | Hinds, Warren, Yazoo | 39 min |
| Sep 2, 8:14 AM CDT | Flash Flood Warning | JAN | Scott, Smith | 3 hr |
| Sep 2, 8:14 AM CDT | Tornado Warning | JAN | Covington, Jones | 46 min |
| Sep 2, 8:28 AM CDT | Tornado Warning | JAN | Forrest | 47 min |
| Sep 2, 8:29 AM CDT | Flash Flood Warning | JAN | Covington, Jasper, Jones | 2 hr |
| Sep 2, 8:31 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 3 hr |
| Sep 2, 8:45 AM CDT | Tornado Warning | JAN | Jasper, Scott, Smith | 45 min |
| Sep 2, 8:57 AM CDT | Tornado Warning | JAN | Jones | 48 min |
| Sep 2, 9:14 AM CDT | Tornado Warning | JAN | Jasper | 61 min |
| Sep 2, 9:29 AM CDT | Tornado Warning | JAN | Newton, Scott, Smith | 61 min |
| Sep 2, 10:08 AM CDT | Tornado Warning | JAN | Newton | 67 min |
| Sep 2, 10:12 AM CDT | Tornado Warning | JAN | Jones | 35 min |
| Sep 2, 10:30 AM CDT | Flash Flood Warning | JAN | Jasper, Jones, Newton | 4 hr |
| Sep 2, 10:33 AM CDT | Tornado Warning | JAN | Jasper | 25 min |
| Sep 2, 10:43 AM CDT | Flash Flood Warning | JAN | Attala, Holmes, Leake, Madison | 2 hr |
| Sep 2, 10:51 AM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 5 hr |
| Sep 2, 10:53 AM CDT | Tornado Warning | JAN | Neshoba | 41 min |
| Sep 2, 11:18 AM CDT | Flash Flood Warning | JAN | Leake, Neshoba | 3 hr |
| Sep 2, 11:27 AM CDT | Flash Flood Warning | JAN | Scott, Smith | 6 hr |
| Sep 2, 11:32 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 118 min |
| Sep 2, 11:46 AM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 28 min |
| Sep 2, 12:07 PM CDT | Tornado Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 41 min |
| Sep 2, 12:42 PM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Hinds, Issaquena, Madison, Rankin and 4 more | 3 hr |
| Sep 2, 1:27 PM CDT | River Flood Warning | JAN | Jones | 45 hr |
| Sep 2, 1:30 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 4 hr |
| Sep 2, 1:36 PM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Jones | 4 hr |
| Sep 2, 1:41 PM CDT | Tornado Warning | JAN | Copiah, Lincoln | 49 min |
| Sep 2, 1:48 PM CDT | Tornado Warning | JAN | Hinds | 10 min |
| Sep 2, 2:01 PM CDT | Tornado Warning | JAN | Franklin, Lincoln | 44 min |
| Sep 2, 2:25 PM CDT | Tornado Warning | JAN | Covington | 35 min |
| Sep 2, 2:46 PM CDT | Tornado Warning | JAN | Lincoln | 29 min |
| Sep 2, 3:07 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis | 38 min |
| Sep 2, 3:09 PM CDT | Tornado Warning | JAN | Copiah | 51 min |
| Sep 2, 3:20 PM CDT | Tornado Warning | JAN | Rankin, Scott, Smith | 25 min |
| Sep 2, 3:48 PM CDT | Flash Flood Warning | JAN | Claiborne, Hinds, Issaquena, Madison, Rankin, Warren and 1 more | 3 hr |
| Sep 2, 4:00 PM CDT | Flash Flood Warning | JAN | Copiah, Franklin, Lawrence, Lincoln, Rankin, Simpson | 4 hr |
| Sep 2, 4:23 PM CDT | River Flood Warning | JAN | Franklin | 19 hr |
| Sep 2, 4:36 PM CDT | Flash Flood Warning | JAN | Marion | 114 min |
| Sep 2, 4:37 PM CDT | Tornado Warning | JAN | Lincoln | 53 min |
| Sep 2, 5:23 PM CDT | Tornado Warning | JAN | Copiah | 52 min |
| Sep 2, 5:40 PM CDT | Flash Flood Warning | JAN | Lamar | 110 min |
| Sep 2, 5:40 PM CDT | Tornado Warning | JAN | Lincoln | 35 min |
| Sep 2, 5:53 PM CDT | Tornado Warning | JAN | Copiah | 22 min |
| Sep 2, 5:54 PM CDT | Areal Flood Warning | JAN | Issaquena | 6 hr |
| Sep 2, 6:11 PM CDT | Tornado Warning | JAN | Copiah | 18 min |
Nearby
River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.